Alert archive / Ohio / Flash Flood Warnings in 2024

Flash Flood Warning 13, NWS Wilmington, OH

June 5, 2024Delaware County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 5, 2024, 9:56 PM EDT for Delaware County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2024, 9:56 PM EDT (01:56 UTC)
Expired
Jun 6, 2024, 1:00 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Delaware County, OH

The radar

The Cincinnati radar (KILN), 126 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 835 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
835 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

754 
WGUS51 KILN 060156
FFWILN
OHC041-060500-
/O.NEW.KILN.FF.W.0013.240606T0156Z-240606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
956 PM EDT Wed Jun 5 2024

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northern Delaware County in central Ohio...

* Until 100 AM EDT.

* At 956 PM EDT, radar indicated thunderstorms producing heavy rain 
  across the warned area. Between 1.5 and 2.5 inches of rain have 
  fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Delaware, Ashley, Radnor, Ostrander, Delaware State Park, 
  Leonardsburg, Stratford, Kilbourne, Warrensburg, Bellepoint and 
  Olive Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
      4035 8274 4030 8275 4024 8303 4024 8325
      4044 8325

FLASH FLOOD...RADAR INDICATED

$$

Hatzos
1 follow-up statement
646 
WGUS71 KILN 060454
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1254 AM EDT Thu Jun 6 2024

OHC041-060504-
/O.EXP.KILN.FF.W.0013.000000T0000Z-240606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OH-
1254 AM EDT Thu Jun 6 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING 
FOR NORTHERN DELAWARE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
      4035 8274 4030 8275 4024 8303 4024 8325
      4044 8325

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:48 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 5, 7:48 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
748 PM EDT Wed Jun 5 2024

.SYNOPSIS...
A cold front will bring showers and thunderstorms tonight. High
pressure will provide drier weather on Thursday and Friday. The
threat for showers and thunderstorms returns during the weekend
when a couple of disturbances are forecast to travel across the
Ohio Valley.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms have been developing ahead of a cold
front situated over Indiana. These lines and cells have less
coverage than expected, though coverage should increase as the
front reaches the unstable air in place here. With the front
moving through this evening, still going with likely to
categorical pops. Severe threat appears diminished due to lack
of organization into stronger cells and lines of storms.
Isolated heavy downpours may be observed from an environment
containing 1.6 inches PWAT and favorable warm cloud depth.
Drier air working in behind the front should bring an end to
precip later tonight. Lows are forecast to range from the low
60s in the west to the upper 60s southeast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Cold front will be east, while high pressure settles to the
west. This will leave ILN in a weakly cyclonic flow between the
two systems. Due to a general lack of moisture and shallow, weak
instability, it appears we will observe dry weather Thursday and
Thursday night.

Temperatures will be slightly cooler on Thursday with highs in
the upper 70s to low 80s. Additional cold advection and
radiational cooling will allow lows in the mid and upper 50s
Thursday night.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Upper level disturbances will keep some precipitation chances around
at times from Friday through Monday.  There is a limited amount of
moisture and therefore do not have overly high precipitation
chances.  Dry conditions are then expected for Tuesday through
Wednesday.

Breezy conditions will be present for the weekend Friday through
Sunday, especially during the daytime hours with wind gusts around
30 to 35 mph at times.

There will be plenty of 70s for high temperatures in the extended.
with a few 60s will be possible Friday and 80s for Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A line of thunderstorms ahead of the cold front passage is
moving into west central Ohio right now and will soon be
impacting the westernmost TAF sites before working east. For
now, just have brief VSBY reductions with these storms. CIGs
lower to MVFR for TAF sites in central Ohio during the overnight
hours. Overnight winds remain out of the southwest, around 5-10
knots (stronger gusts possible with storms).

Storms move out of the area after midnight and the region dries
out. Winds shift to out of the west with the cold front passage
and the area will improve to VFR conditions. Some hints of
patchy fog during early hours on Thursday but, for now, did not
include in TAFs given elevated winds and persistent cloud cover.

Low clouds scatter out on Thursday, with breezy conditions;
winds will be out of the west around 10-15 knots with gusts up
to 25 knots. Winds decrease around sunset Thursday.

OUTLOOK...MVFR possible in showers and thunderstorms Saturday
night and Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...
AVIATION...CA
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 16 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
504 AM EDT Wed Jun 5 2024

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-060915-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
504 AM EDT Wed Jun 5 2024

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Thunderstorm activity will spark across the region this afternoon.
Some storms may contain strong downburst winds. In the evening,
these storms will become more widespread ahead of a cold front. The
front will also provide a significant source of lift as it moves east
and could strengthen ongoing storms to produce damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 5, 8:16 PM EDT, 1 hour 40 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
816 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     Flash Flood      3 SE Rushsylvania       40.43N 83.62W
06/05/2024                   Logan              OH   Trained Spotter

            Water rushing over road near County Rd 26
            and County Rd 12 intersection.

&&

CA
Special weather statement, Jun 5, 8:31 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
831 PM EDT Wed Jun 5 2024

OHZ045-046-060100-
Delaware OH-Union OH-
831 PM EDT Wed Jun 5 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND NORTHERN UNION COUNTIES IN CENTRAL OHIO THROUGH 900 PM
EDT...

At 830 PM EDT, a strong thunderstorm was located near Richwood,
moving east at 25 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richwood, Byhalia, Essex, and Somersville.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4050 8325 4044 8325 4043 8307 4037 8349
      4050 8349 4051 8326
TIME...MOT...LOC 0030Z 260DEG 21KT 4045 8338

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Jun 5, 9:35 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
935 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     Flash Flood      East Germantown         39.81N 85.13W
06/05/2024                   Wayne              IN   911 Call Center

            Water flowing over US-40 near Elm Street in
            Pershing.

&&

NWS
Local storm report, Jun 5, 9:37 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
937 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     Flash Flood      3 E East Germantown     39.81N 85.08W
06/05/2024                   Wayne              IN   Public

            Water flowing over US-40 near Swallow Rd.

&&

NWS
Special weather statement, Jun 5, 9:39 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EDT Wed Jun 5 2024

OHZ062-071-072-060215-
Warren OH-Clinton OH-Greene OH-
939 PM EDT Wed Jun 5 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
WARREN...CLINTON...AND GREENE COUNTIES THROUGH 1015 PM EDT...

At 939 PM EDT, strong thunderstorms were located along a line
extending from Bellbrook to near Kings Island, moving east at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mason, Xenia, Lebanon, Wilmington, Loveland, Bellbrook, Blanchester,
Waynesville, Jamestown, Morrow, Kings Island, Highpoint, South
Lebanon, New Jasper, Maineville, Clarksville, Harveysburg, Spring
Valley, Corwin, and Midland.

This includes I-71 in Ohio between mile markers 20 and 58.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3932 8435 3958 8415 3958 8412 3963 8411
      3967 8408 3967 8366 3925 8388 3929 8435
TIME...MOT...LOC 0139Z 270DEG 31KT 3964 8406 3931 8429

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Hatzos
Local storm report, Jun 5, 9:41 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
941 PM EDT Wed Jun 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     Flash Flood      1 NW Richmond           39.84N 84.90W
06/05/2024                   Wayne              IN   911 Call Center

            Tree down over road due to flood water.

&&

NWS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:31 PM EDTSpecial Weather StatementILNUnion29 min
Jun 5, 8:49 PM EDTTornado WarningILNDelaware, Union26 min
Jun 5, 9:39 PM EDTSpecial Weather StatementILNClinton, Warren36 min
Jun 5, 9:43 PM EDTFlash Flood WarningILNUnion3 hr
Jun 5, 10:09 PM EDTSpecial Weather StatementILNClinton, Fayette36 min
Jun 5, 10:26 PM EDTSpecial Weather StatementILNLicking34 min
Jun 5, 10:34 PM EDTTornado WarningILNLicking26 min
Jun 5, 11:23 PM EDTAreal Flood AdvisoryILNLogan, Union5 hr
Jun 5, 11:56 PM EDTSpecial Weather StatementILNFairfield34 min
Jun 6, 12:31 AM EDTAreal Flood AdvisoryILNUnion4 hr
Jun 6, 1:22 AM EDTRiver Flood WarningILNLicking9 hr

Nearby

Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.